# SDR 0300889921

- Difficulty date: May 5, 2003
- Submitted: May 7, 2003
- Operation: Air carrier
- Aircraft: N943N
- Make and model: Doug DC-9-32
- Aircraft serial: 47647
- Aircraft time: 73,811 hours, 64,680 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Smoke
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF A HOT HEAVY RUBBER SMELL WENT THROUGHT THE CABIN AND COCKPIT.  THE FORWARD LAVATORY DETECTOR ACTIVATED AND THE LEFT AIR COND TEMP HI LIGHT ILLUMINATED SOON AFTERWARDS.  COM COMPLIED WITH, AN EMERGENCY WAS DECLARED AND THE FLIGHT RETURNED TO GTF.  LANDING WAS UNEVENTFUL AND THE LIGHT EXTINGUISHED ALONG WITH THE ODOR DISSIPATING.  SOON AFTER THE LEFT PACK WAS SHUTDOWN.  MAINTENANCE PLACED THE LEFT PACK ON MEL AS NO TROUBLE WAS FOUND IN GTF.  AIRCRAFT HAS RETURNED TO MSP FOR CONTINUED MAINTENANCE.
